MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2002 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of bard flat mesh (device #1) and composix mesh (device #2).Per op notes, "a bard flat mesh (device #1) and composix mesh (device #2) was placed and sutured." (b)(6) 2003 - patient was diagnosed with infected mesh thereby underwent explant of bard flat mesh (device #1) and composix mesh (device #2).Per op notes, "multiple adhesions were lysed.The bard flat mesh (device #1) and composix mesh (device #2) were excised." (b)(6) 2003 - patient was diagnosed with wound evisceration thereby underwent open repair with implant of synthetic mesh.Per op notes, "a synthetic mesh was placed and sutured." (b)(6) 2005 - patient was diagnosed with large recurrent ventral hernia thereby underwent open repair with implant of synthetic mesh.Per op notes, "a synthetic mesh was placed and sutured." (b)(6) 2009 - patient was diagnosed with large ventral hernia with fistula thereby underwent open repair with removal of synthetic meshes and implant of biological mesh.Per op notes, "the mesh adherent to the bowel was taken down.The previously placed synthetic meshes were excised.A biological mesh was placed and sutured." (b)(6) 2018 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent robotic converted to open repair with explant of biological mesh and implant of phasix mesh (device #3).Per op notes, "the biological mesh previously placed seen to be pulled away was dissected and removed.A phasix mesh (device #3) was placed and sutured." (b)(6) 2018 - patient underwent drainage of abdominal wall seroma.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2017) is considered to be a best estimate.This emdr represents the bard phasix mesh (device #3).Additional supplemental emdr's were submitted to represent the bard flat mesh (device #1) and bard mesh - composix (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22370509
Report Number1213643-2025-00544
Device Sequence Number4437064
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(17)190928(10)HUBV1255
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue Number1190400
Device Lot NumberHUBV1255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale